Acute esotropia in heroin withdrawal: a case series

Binocul Vis Strabismus Q. 2003;18(3):163-6.

Abstract

Background: Esotropia during opiate withdrawal is a new clinical syndrome that has only recently been reported in the literature.

Methods: Clinical case series.

Results: Five patients with acute esotropia during opiate withdrawal are presented. In four there was evidence of underlying hyperopia and/or other strabismogenic features.

Conclusions: The precise cause of esotropia with heroin withdrawal is uncertain. Most (and possibly all) of these patients have one or more objective strabismogenic features, and these are probably a large factor in the causation.

Publication types

  • Case Reports

MeSH terms

  • Acute Disease
  • Adult
  • Disease Susceptibility
  • Esotropia / chemically induced*
  • Esotropia / physiopathology
  • Female
  • Heroin / adverse effects*
  • Humans
  • Male
  • Substance Withdrawal Syndrome*

Substances

  • Heroin